All Journal Entries Journals

124 days...wha...whaaaat?

Aug 07, 2014 - 2 comments
Tags:

methadone

,

taper

,

128

,

days



Hello MH Friends:

It's been 124 days and just wanted to make a post for those who are going through a taper or are not very far along. I don't even know how to begin really.

First I want to start by saying that going through a methadone taper is one of the hardest things I've ever had to do, but it was so worth it. Once I got down to 40 mg that was my "point of no return" so to speak. It's so easy to see why so many people remain chained to methadone/suboxone as well as other opiates/opioids (sp?) for so long. The withdrawal symptoms morph from one symptom to the next leaving you wondering if it's all related to withdrawal or just in your head. Insomnia is, by far, the worst and most damaging symptom (imho). As hard as the physical part is during the actual taper and withdrawal, and as much as I hate to admit all of those people were right, the mental and or neurological symptoms that happen in post withdrawal can be harder in many ways. I found that during my taper, I had a heightened sensitivity to both good and bad things, BUT the silver lining in it all is that there was an up side in it. There were highs which tended to come from doing things that bring pleasure such as listening to music, and yes even sexual pleasures which seems almost cruel given that you wouldn't want to be touched by anyone when you're covered in gooseflesh and cold sweats having digestive issues, but still it's nice that you can feel something...anything that feels good. Exercise was a huge source of that pleasure for me, but one that I had to work hard to get. I know that many don't feel they can do that, but I would recommend it. It keeps you positive and supplies much needed endorphins for a sense of well being and that things are going to be ok. It also raises your confidence, self esteem, and ability to endure something hard for the benefit of a greater reward after. The whole point is that you CAN feel something good even when you otherwise awful.

Now onto post withdrawal...that silver lining is much harder to reach at some points. There is some sort of neurological, emotional, and energy void that takes place. I recommend exercising, taking supplements, smiling, staying positive knowing there is an end in sight. Some days it is hard to fight through, but it gets better. The symptoms seem to come in waves even in the post withdrawal period. They simply change from physical to more mental and emotional. You get tired easier, you have less patience for the hard things in life as it makes you feel as if you're in withdrawal again. I basically just call it "the badness" and when it gets on you, it can seem as if it's unshakable. Don't allow yourself to believe that though, bc that's the worst thing you can do. I recommend not stagnating... get out and force yourself to stay on task, go for a walk, be social. It seems so counter to what you feel like doing, but it's what is ultimately going to make you feel better.

During post withdrawal, I would basically go silent on people for a while. I would retreat into exercise and music. No one seemed to understand how I had a seemingly unlimited supply of patience and energy to workout or listen to music or to dance, but how I had none for the mundane or tedious things. It's because, as I said, hard things just feel harder. I feel extremely fortunate that I did not have to work through my withdrawal. My heart goes out to those that do, but in some ways I wonder if it's better just to keep busy even if it is with things like that.

What I have experienced is that I would have a bad day or two and then a few incredible days. It almost feels as if your body has to slowly let go of the badnes bit by bit, but then when a little more is relinquished, you know in your heart and soul that you are more whole and complete than you have been up to that point.

The most important thing to realize in all of this is that you must be internally motivated, disciplined, and determined. My discipline wavers when it comes to food and other goodies that over stimulate me. I always pay for it if I drink caffeine or eat sugar late night. Granted, the effect that they have on me has lessened. I still get a mild case of RLS if I eat sugar or drink caffeine late night, but nothing too bad.

Sleep took a while to adjust and I still have the odd slightly restless night, but most nights are about 6-7 hours. I nap and even dream now. It's wonderful to lie still in my bed and to be comfortable in my own skin. I don't need a dose to keep me "normal" and I don't ever have to go through those symptoms again. I have had an incredible week just feeling "normal" so to speak. I smile and I don't feel that agitation that so often accompanied me in post withdrawal. I think 90 days, indeed is a good turning point, but I keep having new turning points. I don't think I can feel any better and then I do, and then the past looks so bad haha. I am saying that bc you have to count every good thing that happens and look at it as a sign that you are healing.

If you do your body right... no drinking, don't overstimulate, don't dabble in any other drugs, and just try to understand that your body is trying to heal and recover so don't go poking it all the time thinking you can heal that way.

16 years on opiates... jeeeezus what a freaking waste of the better years of my life. In post withdrawal it's easy to get sucked into regret when you have these kinds of realizations. You can feel guilt and all of that is part of the process. Try not to dwell on it... just make sure you don't let those things consume you or become you ever again.

Thanks everyone here :)

Comments
Post a Comment
Avatar_f_tn
by BokehGirl, Aug 08, 2014
Your message is such a gift! Thank you for sharing your journey. It is a sacred gift and you are an intrepid hero.

Methadone is unspeakably difficult/horrible. Even after a slow taper, it begins to emerge from bones and body tissue to attach to new, immature Opiate receptors. The following months are very difficult: Methadone is a MONSTER.

My taper went well until 25 mgs. Severe withdrawal every day, all day. House-bound from unrelenting diahrrea. Severe depression. On my knees crawling because I could not walk due to pain/profound weakness.

Methadone needs to be removed from every Opiate receptor. The newly cleaned Opiate receptors then need to be sealed with Naltrexone.

I had an Ultra Rapid Drug Detox in an Intensive Care Unit. It was not easy but worth the pain for a few hours after the procedure. Rapid Drug Detox is a serious medical procedure. Going to a hotel with a companion after Rapid Drug Detox is not safe. Waismann Program (California) saved my life. If anyone is slugging it out with Methadone, I remember your pain. It is not inexpensive. I needed to borrow money. It is worth every penny. Waismann saved my life.

Blessings ~

Avatar_f_tn
by Dryan8313, Aug 08, 2014
So good to to see an update from you!!! I'm 73 days off and I don't think I could of gotten thru the last 10mg without your support and words of encouragement!
I finally took your advice and joined a gym a couple weeks ago (on my 35th birthday). Took awhile for me to get to that point, and I have to force myself every single day to go; but I'm already reaping the rewards of exercise. I can fall asleep on my own without any kind of OTC med, I quit taking my clonidine and Doxepin a few weeks ago, and I'm MUCH more social than I have been in years!
Life is good.
I too have some days that are better/worse than others but when I compare it to the days during my taper... Well, there just just is no comparison.
I had some major dental work 2-3 weeks after my jump and was prescribed 16 norco's for the pain. I took 1 a day, sometimes 2 for about a week and a half and it was scary how good they made me feel. Once I quit taking them I had to deal with mild w/d all over again :( Not sure if it was still from the methadone detox or from the actual norco's but I felt ashamed and regretful that I didn't just suck it up and stick to Tylenol.
Oh well... Lesson learned.
So good to hear from you!!! And I have to thank you again for all your help during my experience :))))
Dee

Post a Comment